Proceedings of the Japan Academy, Series A, Mathematical Sciences

On a Galois group arising from an iterated map

Masamitsu Shimakura

Full-text: Open access


We study the irreducibility and the Galois group of the polynomial $f (a,x) = x^{8} +3ax^{6}+3a^{2}x^{4}+(a^{2}+1)ax^{2}+a^{2}+1$ over $\mathbf{Q}(a)$ and $\mathbf{Q}$. This polynomial is a factor of the 4-th dynatomic polynomial for the map $\sigma(x) = x^{3} + ax$.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 94, Number 5 (2018), 43-48.

First available in Project Euclid: 27 April 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R32: Galois theory
Secondary: 12F10: Separable extensions, Galois theory 12F20: Transcendental extensions

Dynatomic polynomial Galois group


Shimakura, Masamitsu. On a Galois group arising from an iterated map. Proc. Japan Acad. Ser. A Math. Sci. 94 (2018), no. 5, 43--48. doi:10.3792/pjaa.94.43.

Export citation


  • W. Bosma, J. Cannon and C. Playoust, The Magma algebra system. I. The user language, J. Symbolic Comput. 24 (1997), no. 3–4, 235–265.
  • N. Bruin and M. Stoll, The Mordell-Weil sieve: proving non-existence of rational points on curves, LMS J. Comput. Math. 13 (2010), 272–306.
  • T. Estermann, Einige Sätze über quadratfreie Zahlen, Math. Ann. 105 (1931), no. 1, 653–662.
  • M. Kida and G. Koda, Isoclinism classes of Galois groups of number fields. (Preprint).
  • P. Morton, Arithmetic properties of periodic points of quadratic maps, Acta Arith. 62 (1992), no. 4, 343–372.
  • P. Morton, Characterizing cyclic cubic extensions by automorphism polynomials, J. Number Theory 49 (1994), no. 2, 183–208.
  • P. Morton, Arithmetic properties of periodic points of quadratic maps. II, Acta Arith. 87 (1998), no. 2, 89–102.
  • P. Morton and P. Patel, The Galois theory of periodic points of polynomial maps, Proc. London Math. Soc. (3) 68 (1994), no. 2, 225–263.
  • J. H. Silverman, The arithmetic of dynamical systems, Graduate Texts in Mathematics, 241, Springer, New York, 2007.